Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 34, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 28, 2018, 4:40 PM EDT. It took effect at Jun 29, 2018, 12:00 PM EDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2018, 4:40 PM EDT (20:40 UTC)
- In effect from
- Jun 29, 2018, 12:00 PM EDT
- Expired
- Jun 30, 2018, 10:47 PM EDT
- In force
- 35 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
888 WHUS73 KAPX 282040 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 440 PM EDT Thu Jun 28 2018 LMZ344>346-290445- /O.NEW.KAPX.SC.Y.0034.180629T1600Z-180630T1000Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 440 PM EDT Thu Jun 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO 6 AM EDT SATURDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from noon Friday to 6 AM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
10 follow-up statements
736 WHUS73 KAPX 290744 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 344 AM EDT Fri Jun 29 2018 LHZ345-346-LMZ341-342-LSZ321-291545- /O.EXB.KAPX.SC.Y.0034.180630T0000Z-180630T1100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 344 AM EDT Fri Jun 29 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT SATURDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 8 PM this evening to 7 AM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ345-346-291545- /O.EXT.KAPX.SC.Y.0034.180629T1600Z-180630T1100Z/ Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 344 AM EDT Fri Jun 29 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 AM EDT SATURDAY... THE Small Craft Advisory IS NOW IN EFFECT from noon today to 7 AM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ344-291545- /O.EXT.KAPX.SC.Y.0034.180630T0000Z-180630T1100Z/ Sleeping Bear Point to Grand Traverse Light MI- 344 AM EDT Fri Jun 29 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT SATURDAY... THE Small Craft Advisory IS NOW IN EFFECT from 8 PM this evening to 7 AM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
092 WHUS73 KAPX 291447 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1047 AM EDT Fri Jun 29 2018 LMZ345-346-292300- /O.CON.KAPX.SC.Y.0034.180629T1600Z-180630T1100Z/ Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1047 AM EDT Fri Jun 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SATURDAY... A Small Craft Advisory remains in effect until 7 AM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-346-LMZ341-342-344-LSZ321-292300- /O.CON.KAPX.SC.Y.0034.180630T0000Z-180630T1100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1047 AM EDT Fri Jun 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT SATURDAY... A Small Craft Advisory remains in effect from 8 PM this evening to 7 AM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
337 WHUS73 KAPX 292016 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 416 PM EDT Fri Jun 29 2018 LMZ345-346-300430- /O.CON.KAPX.SC.Y.0034.000000T0000Z-180630T1100Z/ Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 416 PM EDT Fri Jun 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SATURDAY... A Small Craft Advisory remains in effect until 7 AM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-346-LMZ341-342-344-LSZ321-300430- /O.CON.KAPX.SC.Y.0034.180630T0000Z-180630T1100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 416 PM EDT Fri Jun 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT SATURDAY... A Small Craft Advisory remains in effect from 8 PM this evening to 7 AM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
133 WHUS73 KAPX 300228 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1028 PM EDT Fri Jun 29 2018 LMZ345-346-301030- /O.CON.KAPX.SC.Y.0034.000000T0000Z-180630T1100Z/ Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1028 PM EDT Fri Jun 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SATURDAY... A Small Craft Advisory remains in effect until 7 AM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-346-LMZ341-342-344-LSZ321-301030- /O.CON.KAPX.SC.Y.0034.000000T0000Z-180630T1100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1028 PM EDT Fri Jun 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SATURDAY... A Small Craft Advisory remains in effect until 7 AM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
762 WHUS73 KAPX 300315 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1115 PM EDT Fri Jun 29 2018 LMZ344>346-301115- /O.EXT.KAPX.SC.Y.0034.000000T0000Z-180701T0300Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1115 PM EDT Fri Jun 29 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT SATURDAY... THE Small Craft Advisory IS NOW IN EFFECT until 11 PM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-346-LMZ341-342-LSZ321-301100- /O.CON.KAPX.SC.Y.0034.000000T0000Z-180630T1100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1115 PM EDT Fri Jun 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SATURDAY... A Small Craft Advisory remains in effect until 7 AM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
666 WHUS73 KAPX 300801 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 401 AM EDT Sat Jun 30 2018 LMZ341-301615- /O.EXT.KAPX.SC.Y.0034.000000T0000Z-180701T0300Z/ Seul Choix Point to 5NM West of Mackinac Bridge- 401 AM EDT Sat Jun 30 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE Small Craft Advisory IS NOW IN EFFECT until 11 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ344>346-301615- /O.CON.KAPX.SC.Y.0034.000000T0000Z-180701T0300Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 401 AM EDT Sat Jun 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 11 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-346-LMZ342-LSZ321-301100- /O.CON.KAPX.SC.Y.0034.000000T0000Z-180630T1100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 401 AM EDT Sat Jun 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... A Small Craft Advisory remains in effect until 7 AM EDT this morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
954 WHUS73 KAPX 301104 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 704 AM EDT Sat Jun 30 2018 LHZ345-346-LMZ342-LSZ321-301215- /O.EXP.KAPX.SC.Y.0034.000000T0000Z-180630T1100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 704 AM EDT Sat Jun 30 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ LMZ344>346-301915- /O.CON.KAPX.SC.Y.0034.000000T0000Z-180701T0300Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 704 AM EDT Sat Jun 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ341-301915- /O.CON.KAPX.SC.Y.0034.000000T0000Z-180701T0300Z/ Seul Choix Point to 5NM West of Mackinac Bridge- 704 AM EDT Sat Jun 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
339 WHUS73 KAPX 301432 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1032 AM EDT Sat Jun 30 2018 LMZ344>346-302245- /O.CON.KAPX.SC.Y.0034.000000T0000Z-180701T0300Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1032 AM EDT Sat Jun 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 11 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ341-302245- /O.CON.KAPX.SC.Y.0034.000000T0000Z-180701T0300Z/ Seul Choix Point to 5NM West of Mackinac Bridge- 1032 AM EDT Sat Jun 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 11 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
445 WHUS73 KAPX 302000 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 400 PM EDT Sat Jun 30 2018 LMZ344>346-010300- /O.CON.KAPX.SC.Y.0034.000000T0000Z-180701T0300Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 400 PM EDT Sat Jun 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 11 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ341-010300- /O.CON.KAPX.SC.Y.0034.000000T0000Z-180701T0300Z/ Seul Choix Point to 5NM West of Mackinac Bridge- 400 PM EDT Sat Jun 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 11 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
194 WHUS73 KAPX 010247 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1047 PM EDT Sat Jun 30 2018 LMZ341-344>346-010400- /O.CAN.KAPX.SC.Y.0034.000000T0000Z-180701T0300Z/ Seul Choix Point to 5NM West of Mackinac Bridge- Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1047 PM EDT Sat Jun 30 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 28, 3:51 PM EDT, 49 minutes earlier.
Area forecast discussion, Jun 28, 3:51 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 351 PM EDT Thu Jun 28 2018 .NEAR TERM...(Through Tonight) Issued at 351 PM EDT Thu Jun 28 2018 ...Quiet weather with summertime warmth... High Impact Weather Potential: None through tonight. Pattern Synopsis/Forecast: Upstream broad ridging continues to build through the central CONUS and into the upper this afternoon, a so called "ring of fire" pattern with heat/humidity from the central plains southward and a couple of ongoing convective complexes from Illinois to Tennessee. At the surface, low pressure is moving into western Quebec with a weak trailing front stretching down into the central lakes. High pressure and a little drier air have been building into the region through the day, although enough moisture and heating of the day to develop SCT CU across parts of the CWA, mainly the SE counties. Marine stratus on Lake Superior is still there, but winds starting to back southwesterly has pushed most of the stratus out of the Chippewa county/Whitefish Bay region. Primary Forecast Concerns: Minimal through tonight. High pressure will maintain quiet weather conditions across the region through tonight, along with nighttime temperatures running a little above normal. && .SHORT TERM...(Friday through Sunday) Issued at 351 PM EDT Thu Jun 28 2018 ...Becoming hot and muggy; showers and storms Sunday afternoon... High Impact Weather Potential...Heat indices ranging from 95 to 105 degrees expected across much of northern Lower on Saturday. Pattern Synopsis/Forecast...A broad, strong upper ridge will slowly meander eastward over the Great Lakes through the weekend, contributing to building heat and humidity over the region. Meanwhile a potent Western trough crossing the Rockies will trigger cyclogenesis over the High Plains. In response, a robust low level jet will develop late tonight over the Plains, pumping some of the high heat currently over the Four Corners region into the Upper Midwest and western Great Lakes over the weekend. Resultant height rises are progged to push H5 heights to around 590dm over northern Lower Michigan by Friday afternoon. Periodic weak disturbances rounding the top of the ridge through the period and transient frontogenesis along a warm front lifting through the area on Friday may trigger some showers and storms at times through Saturday, mainly across eastern Upper. After the ridge axis drifts east of the area on Saturday, the approaching upstream wave is expected to bring a greater chance of showers and storms to all of northern Michigan Sunday afternoon-night. Primary Forecast Concerns...Periodic shower/storm chances and heat concerns through the period. While the building heat and humidity will continue to be the main concern through the forecast period, it will be impacted by potential showers and storms at times. Some of the new 12Z hires guidance (ARW/NMM/NAM 3k) is hinting at a possible decaying MCS brushing our southwestern counties Friday morning. This system is progged to develop on the nose of the LLJ out over southern MN, then ride the ridge/instability gradient into central Lower. If this manifests, it's possible it could entirely miss our forecast area if it takes a sharper dive more into southwest Lower. At any rate, it would be unlikely to produce severe winds in our area, but potential cirrus debris could linger into the afternoon and limit daytime heating for a portion of northern Lower. Additional small chances for showers and storms will exist Friday night through Saturday as periodic weak disturbances round the ridge, mainly affecting portions of eastern Upper. There will be plenty of instability, but also a lot of convective inhibition given the elevated mixed layer. So if storms develop, their coverage should be somewhat limited, but thinking the inhibition will probably win out by and large. A slightly higher chance for showers and storms will come Saturday night into Sunday ahead of the approaching wave and attendant surface low with strengthening isentropic lift. Overall rain chances with this system are looking less impressive, and models have now slowed down this system's approach largely until Sunday night into Monday morning. Potential for severe storms with any activity over the weekend is rather low given all the inhibition and weak forcing. But deep layer shear looks to be marginal or better, so wouldn't rule out the possibility for isolated severe storms at times, should storms manage to develop. Now onto the main feature of interest...the building heat. Guidance is really pointing to an impressive heat event for northern Michigan, albeit somewhat short-lived. Temperatures at 925 and 850mb are progged to be 3 to 4 standard deviations above the mean for much of northern Michigan. Although the plume of heat at 850mb will moderate some as it's transported into the Upper Midwest tonight, there continues to be strong model agreement for 850mb temps over northern Lower Michigan to rapidly jump from ~18C Friday morning to ~25C Friday night into Saturday morning...with slow moderation through the rest of the period. Ensemble 850mb temp plumes also show strong clustering reaching 25C. To provide some perspective on how rare this magnitude of 850mb heat is, APX sounding climatology shows only a few instances of 850mb temps reaching ~24C. Additionally, NAEFS return intervals show this kind of 850mb heat over northern Michigan is /very/ rare, not even occurring ~once every decade (it actually falls outside the climatological database). So how will this impact surface temperatures? Friday will be very warm for nrn Lower with forecast highs in the upper 80s to low 90s and dewpoints climbing into the mid-upper 60s. Forecast highs will need to be monitored closely in case we get sneaky heat arriving earlier than currently expected. Saturday will be the hottest day of this event, with a very warm southwest breeze amplifying the heat impacts across northeast Lower in particular given strong downsloping likely. Further compounding the heat will be very dry sandy soils, and northeast Lower in particular has had the least amount of rain over the last 30+ days across Michigan. Interesting factoid: interior northeast Lower has the hottest going forecast max temp for Saturday across all of Michigan with a few locations perhaps flirting with 100F. Factor in the humidity, and northeast Lower will see heat indices approaching 105 with ~100F likely elsewhere across northern Lower. Some complicating factors will be actual dewpoints (models are likely overdoing it a bit) and any possible convection and/or debris clouds from upstream convection. But overall, it's looking like plenty of sun across the forecast area on Saturday with convection not very likely. APN/HTL record high for 6/30 is 99F, so some areas may be close to daily records. After collaborating with neighboring offices and considering heat index uncertainties for Saturday (still 4 periods out), decided to hold off on any headlines for now. Thinking most of northern Lower will probably need an advisory at some point, but will a handful of NE Lower counties need an excessive heat warning Saturday afternoon? Will continue to monitor and stress the impacts in HWO, weather. Another very warm day on Sunday, but not as hot with highs ranging from mid 80s to low 90s. Not as hot across eastern Upper through the period but Sat heat indices could reach mid 90s. && .LONG TERM...(Sunday night through Thursday) Issued at 351 PM EDT Thu Jun 28 2018 High Impact Weather Potential...Thunderstorms possible Sunday night into Monday morning. As the surface low lifts NE Sunday night, the cold front will push through northern MI late Sunday night into Monday. Timing of fropa will really limit potential rain chances, which aren't looking as favorable as they were yesterday. Flow then turns generally zonal aloft, with a few passing weak disturbances at times. But high pressure looks to generally provide a period of mostly dry and continued warm weather. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 121 PM EDT Thu Jun 28 2018 High pressure and drier air will build into the region this afternoon through tonight, leading to solid VFR conditions through the TAF period. Possibility for upstream showers/storms to develop in Minnesota into Wisconsin later tonight and make a run at lower Michigan on Friday morning. If that occurs, MBL and TVC could run the risk for some precip around Friday morning. Have not explicitly added that to the TAF forecast yet, but keep that in mind for flight planning purposes. && .MARINE... Issued at 351 PM EDT Thu Jun 28 2018 Lighter winds and waves anticipated tonight. Southwest flow increases on Friday into Friday night and small craft advisories will probably be needed on Lake Michigan. Otherwise, quiet weather tonight. Shower and thunderstorm chances increase starting Friday and through the weekend. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...BA SHORT TERM...MK LONG TERM...MK AVIATION...BA MARINE...BA
Hazardous weather outlook, Jun 28, 4:26 PM EDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 426 PM EDT Thu Jun 28 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-292030- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 426 PM EDT Thu Jun 28 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few thunderstorms are possible south of Grand Traverse Bay Friday morning and across portions of eastern upper Michigan Friday evening through Saturday. An isolated severe storm is possible with locally gusty winds as the main threat. Heat indices of 100 to 105 degrees are expected across northern Lower Michigan on Saturday, especially east of Interstate 75. Thunderstorms will be possible across all of northern Michigan Saturday night through Sunday night. An isolated severe storm is possible with locally gusty winds as the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.